What happens after overdosing on drugs?

By Amanpreet Singh, Psychologist 

Drug overdose can have serious consequences on a person. No one would think that they may suffer from it. But if you do drugs there is a high chance that you might have to face the consequences. Drug overdose can be intentional or can be accidental. Overdose can happen when one consumes too much quantity of a drug or may mix it with other types too. Low drug tolerance is also one of the reasons for a drug overdose.

There can be various symptoms of drug overdose

  • loss of consciousness,
  • breathing difficulties,
  • choking,
  • being unresponsive,
  • having blue or purple lips, etc.
  • It can have severe effects on the body and mind too.
  • It causes physiological and also psychological problems.
  • It impacts the heart as after an overdose heartbeat will start to race also, and one may experience excessive sweating.
  • Also, it can cause diarrhea and vomiting too.

No matter how much one tries to control these consequences, they cause a lot of inconveniences. The consequences can be as threatening as vomit in blood and blood in the stool. In extreme cases, one might also experience seizures. If a person is doing overdose on drugs, then we can help them to come out of it. We can do so by giving them rescue breath by making sure that their mouth is clear. Then tilt their head back, lifting their chin and pinching their nose, and then give one breath every 5 seconds. Also, Naloxone can be placed on top of a person’s nose. Calling the helpline is the best way to deal with an overdose. Until the time help arrives, we can try for the rest of the ways.

overdose drug

These are some of the ways in which we can help a person suffering from an overdose. In the long term, patients should be taught and reminded about the deadly effects of an overdose. So that, they restrict from overdosing and do not forget the consequences. Support should be provided to the person so that he does not feel alone as feeling alone is also one of the important reasons. That might cause a person to overdose on a drug. Moreover, it is important to psycho educated the family on how to deal with such situations. So that they can at least help until external help comes.

Moreover, people should be encouraged to not take drugs so as to avoid the harmful effects of drugs as well as overdose. Also, in cases where it is really difficult to control the usage of drugs. One should make sure to strictly check the quantity of consumption. Thus, drug abuse and overdose are serious threats to the life of the person. And every effort to avoid it should be taken in order to save oneself and your loved ones.

Learn More

Get friendly, expert support and develop your mental fitness with MindPlus. Our team of mental healthcare professionals is committed to your wellbeing and personal growth.

Book an appointment with us

Contact Us
Loading